Utah, 2005

Damaging Wind in Utah, July 29, 2005

July 29, 2005 · NWS SLC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 29, 9:40 AM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 29, 9:40 AM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1040 AM MDT FRI JUL 29 2005

.SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW
FOR SOUTHWESTERLY FLOW ACROSS MUCH OF UTAH INTO NEXT WEEK. MOISTURE
WITHIN THIS FLOW WILL PREVAIL THROUGH THE WEEKEND.

&&

.DISCUSSION...MAIN STORY FOR TODAY IS THE MOISTURE SHIFTING EASTWARD
INTO OUR CWA. PRECIPITABLE WATER HAS BEEN ON THE RISE WITH GOES DATA
SHOWING AN INCH OR MORE THIS MORNING OVER THE GSL AREA...THE WEST
DESERTS AND THE SW CORNER OF UT. SURFACE DEWPOINTS ALSO HAVE
INCREASED OVER THE PAST 24 HRS...MORE 10 DEGREES AT SEVERAL SITES
OVER WESTERN UT. VORT MAX MOVING ACROSS SOUTHERN IDAHO AND EXTREME
NORTHWEST UT HAS PRODUCED EXTENSIVE CLOUD COVER ALONG WITH A FEW
THUNDERSTORMS ACROSS THAT AREA THIS MORNING.

THIS INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT IN AN
ACTIVE DAY OF CONVECTION ACROSS MOST OF THE AREA. GIVEN THE HIGH
PW...A FEW OF THE THUNDERSTORMS THAT DEVELOP TODAY COULD BE HEAVY
RAIN PRODUCERS...ESPECIALLY OVER THE SOUTH WHERE THE FLOW IS LIGHT.
CURRENT PACKAGE HAS HIGHEST POPS OVER THE WESTERN AND CENTRAL
PORTIONS...DECREASING OVER THE EXTREME EAST. THIS LOOKS REASONABLE
GIVEN THE POSITION OF THE MOISTURE AXIS.

THE HIGH PRESSURE CENTER STAYS OVER SOUTH CENTRAL CO THROUGH THE
EARLY PART OF NEXT WEEK. THIS WILL KEEP A SOUTHERLY TO SOUTHWESTERLY
FLOW OVER OUR AREA...KEEPING THE MOISTURE IN PLACE. SO NOT MUCH
CHANGE EXPECTED THE NEXT FEW DAYS. AN UPPER TROUGH MOVING ACROSS THE
REGION WILL TURN THE FLOW WESTERLY TO NORTHWESTERLY LATE NEXT WEEK
PUSHING DRIER AIR INTO THE AREA.

&&

.FIRE WEATHER...INCREASED THUNDERSTORM ACTIVITY WILL BE A CONCERN
FOR THE FIRE DISTRICT TODAY. ALTHOUGH ISOLATED DRY THUNDERSTORMS ARE
POSSIBLE...ESPECIALLY OVER THE EASTERN PORTIONS...THE MAJORITY OF
THE STORMS ARE EXPECTED TO HAVE WETTING RAINS.

&&

.AVIATION...NONE. SEE SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

CHENG
Hazardous weather outlook, Jul 29, 5:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MDT FRI JUL 29 2005

UTZ001>021-WYZ021-301300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
600 AM MDT FRI JUL 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH
AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER MUCH OF THE REGION.
THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND INTO THIS
EVENING. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN IN WESTERN
AND SOUTHERN UTAH WITH ISOLATED DRY LIGHTNING ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE
FORECAST PERIOD. SOME OF THESE STORMS WILL CONTAIN HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Salt Lake City radar (KMTX), 129 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tooele

When
July 29, 3:30 PM MST
Where
Tooele County, 9 mi SSW of Dugway
Measured
69 kt (79 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.133, -112.817

Durand Road mesonet

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476398.